Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 610, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2000, 5:12 PM CDT for Marion County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2000, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 30, 2000, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:30 PM CDT | Thunderstorm Wind | Sandy Hook, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 302213 SVRJAN MSC091-302245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 512 PM CDT WED AUG 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 545 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MARION COUNTY...NEAR SANDY HOOK...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MARION COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:00 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 30, 3:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED AUG 30 2000 THE HOT WEATHER IS LIKELY TO CONTINUE THROUGH FRIDAY WITH VERY LITTLE CHANCE OF RAIN. THE SHORT TERM MODELS ARE IN AGREEMENT THROUGH FRIDAY IN KEEPING THE CENTER OF A 500 MB LOW...WHICH IS NOW LOCATED NEAR THE GEORGIA/SOUTH CAROLINA COAST...OVER NORTHERN GEORGIA ON FRIDAY. THIS POSITION OF THE UPPER LEVEL LOW WILL KEEP THE DEEPEST MOISTURE EAST OF THE FORECAST AREA THROUGH FRIDAY. THE MODELS ALL TRY TO DEVELOP A WEAK SURFACE LOW OVER SOUTHERN MISSISSIPPI ON THURSDAY...BUT THIS FEATURE WILL NOT DO MUCH FOR INCREASING THE CHANCE OF RAIN IN OUR FORECAST AREA DUE TO MINIMAL AVAILABLE MOISTURE AT THE MID LEVELS. WILL GENERALLY GO WITH ONLY SLIGHT CHANCE OF AFTERNOON RAINS SOUTHEAST FOR THURSDAY AND FRIDAY WITH NO MENTION OF RAIN IN THE NORTHERN...CENTRAL...AND SOUTHWEST ZONES. WILL ONLY PUT IN ISOLATED AFTERNOON AND EARLY EVENING POPS IN FOR SOUTHEASTERN SECTIONS. FOR TEMPERATURES...WILL GO SEVERAL DEGREES ABOVE GUIDANCE ON MAXIMUM TEMPERATURES IN MOST AREAS...ALTHOUGH TEMPERATURES IN EASTERN SECTIONS MAY BE KEPT DOWN A BIT BY POSSIBILITY OF SOME HIGH CLOUDS WRAPPED AROUND THE UPPER LOW OVER GEORGIA. MINIMUM TEMPERATURES SHOULD BE NEAR GUIDANCE VALUED IN THE 70 TO 75 DEGREE RANGE. QPF DISCUSSION: LITTLE OF SIGNIFICANCE EXPECTED. EXTENDED: THE 00Z MRF AND CANADIAN MODELS HAVE REVERSED DIRECTIONS FROM PREVIOUS RUNS ON WHAT TO DO WITH THE UPPER LOW THAT IS CURRENTLY ALONG THE SOUTH CAROLINA/GEORGIA COASTS. THE CANADIAN MODEL RUN...WHICH PREVIOUSLY KEPT THE 500 MB RIDGE IN PLACE OVER THE SOUTHERN PLAINS WITH THE UPPER LOW OVER GEORGIA...NOW BRINGS THE UPPER LOW AS FAR WEST AS EASTERN MISSISSIPPI BY MONDAY. HOWEVER... THE LATEST MRF RUN DOES NOT FORECAST THE 500 MB LOW TO GO ANY FARTHER WEST THAN GEORGIA BY MONDAY WITH THE UPPER RIDGE CONTINUING TO DOMINATE INTO MISSISSIPPI. THE 00Z UKMO MODEL FORECAST IS MORE IN LINE WITH THE MRF ON THE SITUATION WITH THE 500 MB TROUGH AND RIDGE IN THE SOUTHERN U.S. WILL GO AHEAD AND FOLLOW THE LATEST MRF GUIDANCE AND KEEP TEMPERATURES HOT THROUGH MONDAY...IN 95 TO 100 DEGREE RANGE IN MOST SECTIONS EXCEPT SLIGHTLY COOLER SOUTHEAST. FOR PRECIPITATION...BELIEVE THERE IS ALMOST NO CHANCE OF RAIN IN THE EXTENDED PERIOD WEST OR NORTH OF THE JACKSON METRO AREA. WILL GO AHEAD AND LEAVE AT LEAST A SLIGHT CHANCE OF RAIN IN FOR EAST CENTRAL AND SOUTHERN SECTIONS WITH DRY FORECAST IN THE WEST CENTRAL AND NORTH. THANKS TO MEM FOR COORD FOR DRY AND HOT FORECAST IN NORTH MISSISSIPPI. THANKS TO BHM FOR COORD FOR DRY AND HOT FORECAST IN EAST MISSISSIPPI. PRELIM NUMBERS: JAN 073/103 073/100 072 0-0 MEI 073/099 072/098 072 0-0 .JAN... AR...NONE. LA...NONE. MS...NONE. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.